Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 5, NWS Norman, OK

March 1, 201111 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Mar 1, 2011, 1:20 PM CST for 11 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 1:20 PM CST (19:20 UTC)
Expired
Mar 1, 2011, 6:45 PM CST
In force
5 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2272 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS84 KOUN 011920
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CST TUE MAR 1 2011

...DRY...WINDY AND WARM WEATHER THIS AFTERNOON...

MODERATE SOUTHWEST WINDS... COMBINED WITH UNSEASONABLY WARM
TEMPERATURES... DRY AIR AND DORMANT VEGETATION ARE CREATING RED
FLAG CONDITIONS OVER NORTHWEST OKLAHOMA.

OKZ004>006-009>011-014>017-021-020200-
/O.NEW.KOUN.FW.W.0005.110301T1920Z-110302T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-
120 PM CST TUE MAR 1 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY
WARM AND DRY WEATHER ALONG WITH GUSTY WINDS.

* WIND... SOUTHWEST AROUND 20 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY... 8 TO 15 PERCENT.

* TEMPERATURE... MID AND UPPER 70S FALLING INTO THE 60S BY 8 PM. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BE DIFFICULT TO CONTROL.
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE... IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
586 
WWUS84 KOUN 012113
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CST TUE MAR 1 2011

...DRY...WINDY AND WARM WEATHER THIS AFTERNOON...

MODERATE SOUTHWEST WINDS... COMBINED WITH UNSEASONABLY WARM
TEMPERATURES... DRY AIR AND DORMANT VEGETATION ARE CREATING RED
FLAG CONDITIONS OVER NORTHWEST OKLAHOMA.

OKZ004>006-009>011-014>017-021-020200-
/O.CON.KOUN.FW.W.0005.000000T0000Z-110302T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-
313 PM CST TUE MAR 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR VERY WARM AND DRY WEATHER ALONG WITH GUSTY WINDS...

* HUMIDITY... 8 TO 15 PERCENT.

* TEMPERATURE... MID AND UPPER 70S FALLING INTO THE 60S BY 8 PM.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BE DIFFICULT TO CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING...
AND OTHER ACTIVITY THAT COULD START A WILDFIRE... IS STRONGLY
DISCOURAGED. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

CMS
952 
WWUS84 KOUN 020045
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CST TUE MAR 1 2011


OKZ004>006-009>011-014>017-021-020145-
/O.CAN.KOUN.FW.W.0005.000000T0000Z-110302T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-
645 PM CST TUE MAR 1 2011

...RED FLAG WARNING IS CANCELLED FOR NORTHWEST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

WINDS HAVE DIMINISHED EARLY THIS EVENING AND ARE EXPECTED TO
REMAIN RELATIVELY LIGHT THROUGH THE REMAINDER OF THE EVENING.
IN ADDITION TEMPERATURES WILL CONTINUE TO COOL WITH RELATIVE
HUMIDITY SLOWLY RISING. AS A RESULT THE RED FLAG WARNING HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:29 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 1, 11:29 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1129 AM CST TUE MAR 1 2011

.AVIATION...
MOST TAF SITES WILL SEE VERY LITTLE CHANGE OVER THE NEXT 24 HOURS.
HOWEVER... A COLD FRONT WILL CAUSE A WIND SHIFT AT KGAG... KWWR...
AND KPNC OVERNIGHT. SINCE WINDS JUST ABOVE THE SURFACE WILL REMAIN
OUT OF THE SW... THE NE SURFACE WINDS AT KWWR AND KGAG WILL LIKELY
RESULT IN SIGNIFICANT LLWS FOR A FEW HOURS EARLY WEDNESDAY
MORNING.

&&

.PREV DISCUSSION... /ISSUED 1102 AM CST TUE MAR 1 2011/

UPDATE...
TEMPERATURES ARE WARMING FASTER THAN TREND DEPICTED IN HOURLY
GRIDS AS STEEP LOW LEVEL INVERSION MIXES OUT THIS MORNING. RATE OF
WARMING SHOULD SLOW BY EARLY AFTERNOON BUT WILL STILL BUMP TODAY'S HIGHS
UP A FEW DEGREES OVER MAINLY NW OK. ALSO RAISED WIND SPEEDS A BIT
MORE IN THAT AREA. MEANWHILE... HIGH CLOUDS WILL CONTINUE TO DRIFT
EAST ACROSS KS AND NORTHERN OK THIS AFTERNOON. COULD SEE LOW END
RED FLAG CONDITIONS DEVELOP THIS AFTERNOON OVER PARTS OF WEST-
CENTRAL AND NW OK. SUSTAINED WINDS ARE BEGINNING TO REACH AROUND
20 MPH IN A FEW PLACES... ALTHOUGH DO NOT EXPECT TO SEE THEM
INCREASING MUCH MORE THAN CURRENT VALUES. WITH WINDS FORECAST TO
BE ONLY AROUND NEAR 20 KTS NEAR 700MB THIS AFTERNOON... THE
CONTRIBUTION FOR HIGHER SPEEDS FROM DEEP MIXING APPEARS TO BE
SMALL... BUT WILL MONITOR INTO THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  40  71  43 /   0   0   0   0
HOBART OK         72  38  70  42 /   0   0   0   0
WICHITA FALLS TX  75  41  75  44 /   0   0   0   0
GAGE OK           75  31  65  40 /   0   0   0  10
PONCA CITY OK     73  35  61  43 /   0   0   0   0
DURANT OK         70  41  71  42 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/23/23
Hazardous weather outlook, Mar 1, 11:55 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST TUE MAR 1 2011

OKZ004>048-050>052-TXZ083>090-021100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
DRY AND STABLE CONDITIONS WILL PREVAIL OVER THE REGION... PREVENTING
THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
WARM... DRY... AND BREEZY WEATHER ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS WILL LEAD TO ELEVATED WILDFIRE WEATHER CONCERNS.
HUMIDITIES WILL BE LOWER AND WINDS A LITTLE STRONGER ACROSS
WEST-CENTRAL AND SOUTHWEST OKLAHOMA... AND ADJACENT PORTIONS OF
WESTERN NORTH TEXAS. OUTDOOR BURNING... OR OTHER ACTIVITY THAT COULD
START WILDFIRES... IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THE NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY INTO SATURDAY WHEN A
STORM SYSTEM AND ASSOCIATED COLD FRONT MOVE OVER THE REGION.

OTHER HAZARDOUS WEATHER...
THE WARM... DRY... AND BREEZY WEATHER WILL KEEP THE WILDFIRE DANGERS
HIGH OVER MOST LOCATIONS THROUGH AT LEAST THURSDAY. COOLER WEATHER
IS EXPECTED TO ARRIVE FRIDAY AND LAST INTO EARLY NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.

Nearby

Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.